Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 110, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 15, 2005, 1:00 PM CST for Vernon Parish, Louisiana. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 1:00 PM CST (19:00 UTC)
- Expired
- Nov 15, 2005, 2:00 PM CST
- In force
- 60 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 1:00 PM CST | TSTM WND GST 52 | Fort Polk, LA | FORT POLK ASOS RECORDED WIND GUST TO 52 MPH. |
| Nov 15, 1:00 PM CST | HAIL 0.25 | Fort Polk, LA | SOUTH FORT POLK FIRE DEPARTMENT REPORTED PEA SIZE HAIL. |
| Nov 15, 1:15 PM CST | HAIL 0.5 | Fort Polk, LA | FORT POLK WEATHER OFFICIALS REPORTED HALF-INCH SIZE HAIL. |
| Nov 15, 1:27 PM CST | TSTM WND GST 51 | 4 Ne Fort Polk, LA | KDNK ASOS ON NORTH SIDE OF FORT POLK RECORDED A WIND GUST TO 51 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 12:09 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1622 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 151901 SVRLCH LAC115-152000- /O.NEW.KLCH.SV.W.0110.051115T1900Z-051115T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 100 PM CST TUE NOV 15 2005 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERNON PARISH IN WEST CENTRAL LOUISIANA * UNTIL 200 PM CST * AT 1255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER FORT POLK...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR... SLAGLE BY 120 PM CST SIMPSON BY 130 PM CST LACAMP BY 135 PM CST SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3104 9334 3090 9322 3118 9283 3132 9298 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 12:18 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 15, 12:18 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1218 PM CST TUE NOV 15 2005
.UPDATE...
SPC HAS ISSUED A TORNADO WATCH FOR THE LOUISIANA PARISHES NORTH OF
I-10 THROUGH 7 PM. STRONG LOW LEVEL SHEAR MAY PRODUCE SOME ROTATING
CELLS IN THE DESTABILIZING PRE-FRONTAL ENVIRONMENT.
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
EVANGELINE...JEFFERSON DAVIS...LAFAYETTE...RAPIDES...ST.
LANDRY...AND VERNON.
TX...NONE.
GM...GALE WARNING TONIGHT ALL ZONES.
&&
RUA
&&
.PREV DISCUSSION... (ISSUED 941 AM CST TUE NOV 15 2005)
UPDATE...
STRONG CANADIAN COLD FRONT MOVING THROUGH NORTHEAST TEXAS THIS
MORNING AND IS EXPECTED TO MOVE THROUGH THE FORECAST AREA THIS
EVENING. ALREADY RADAR SHOWING SOME SMALL SHOWERS DEVELOPING AS
TRIGGER AND CONVECTIVE TEMPERATURES ARE BEING MET. EXPECT SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AHEAD OF THE FRONT AS
AIRMASS WILL CONTINUE TO DESTABILIZE AND CAP WEAKEN. WILL HAVE TO
WATCH OUT FOR SOME ISOLATED SEVERE STORMS WITH THE POTENTIAL FOR
SOME DAMAGING STRAIGHT LINE WINDS AS THE AFTERNOON PROGRESSES.
BEHIND THE FRONT STRONG NORTHERLY WINDS WILL DEVELOP WITH GALES
OVER THE COASTAL WATERS.
RUA
PREV DISCUSSION... (ISSUED 355 AM CST TUE NOV 15 2005)
SYNOPSIS...A STRONG CANADIAN COLD FRONT WILL MOVE RAPIDLY THROUGH
THE AREA FROM THE NORTHWEST LATE THIS AFTERNOON OVER THE LAKES
AREA OF SOUTHEAST TEXAS THROUGH THIS EVENING FOR THE REMAINDER OF
THE REGION. A BAND OF STRONG THUNDERSTORMS IS EXPECTED TO
ACCOMPANY THE FRONT. TEMPERATURES WILL TURN SHARPLY COLDER THIS
EVENING WITH STRONG NORTHERLY WINDS. THE FIRST FREEZE OF THE
SEASON IS EXPECTED THURSDAY MORNING AS WINDS ABATE AND HIGH
PRESSURE BUILDS IN.
DISCUSSION...WENT SOMEWHAT HIGHER THAN GUIDANCE ON TEMPS TNITE AS
THE FRONT IS LOOKING TO BE JUST A BIT LATER AND WINDS WILL STAY UP.
WENT COLDER THAN GUIDANCE FOR THE NORTHERN ZONES ON WEDNESDAY
USING H925 TEMPS FOR MAX TEMPS. H5 TEMPS OF -30C DIVING INTO THE
PLAINS LATE TUESDAY INDICATE ARCTIC CHARACTERISTICS WHICH WILL
FORTUNATELY BE SHUNTED EASTWARD INTO THE GREAT LAKES ON WEDNESDAY.
SOMEWHAT MODIFIED ARCTIC AIR WILL PRODUCE BONE DRY HUMIDITIES BY
WEDNESDAY WHILE THE AIRMASS WILL BE SHALLOW...MAKING DAYTIME
HEATING DIFFICULT. NGM SHOWS THIS ON WEDNESDAY.
WEDNESDAY NIGHT GETS INTERESTING. DEW POINTS IN THE MID TWENTIES
AND DECOUPLING WILL ALLOW FOR RECORD LOWS OVER MUCH OF THE AREAS.
A FREEZE WARNING WILL LIKELY BE REQUIRED FOR TEMPS IN THE UPPER
20S FOR MUCH OF THE AREA...NEAR 30 FOR ACADIANA. RAINFALL NOT
EXPECTED TO PRODUCE WET GROUNDS AFTER TONIGHT DUE TO THE VERY DRY
SOIL CONDITIONS WERE HAVING.
SHOULD STAY DRY THROUGH THE WEEKEND.
AVIATION...BOUNDARY LAYER WINDS SHOULD PRECLUDE FOG. MVFR CIGS
THIS MORNING. TSTMS COULD POSE PROBLEMS AFTER 01Z.
MARINE...GALE WARNING THIS EVENING WITH THE FRONTAL PASSAGE AND
IN THE WAKE OF THE COLD FRONT DUE TO THE MUCH COLDER AIR PASSING
OVER WARMER WATERS MIXING WELL. GRADIENT WINDS AROUND 35 KNOTS.
LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&Hazardous weather outlook, Nov 15, 5:30 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 530 AM CST TUE NOV 15 2005 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215- 216-161130- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 530 AM CST TUE NOV 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BRING A BAND OF THUNDERSTORMS THROUGH THE AREA FROM THE NORTHWEST LATE TUESDAY AFTERNOON THROUGH EVENING. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD REACH SEVERE LEVELS. A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS BEGINNING THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS THROUGH WEDNESDAY MORNING. A LAKE WIND ADVISORY COULD BE NECESSARY FOR INLAND AREAS BY WEDNESDAY MORNING. THE FIRST FREEZE OF THE SEASON IS EXPECTED THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS EVENING. JS
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 9:45 PM CST | Marine Weather Statement | LCH | 35 hr | |
| Nov 15, 3:04 PM CST | Lake Wind Advisory | LCH | Lafayette, Saint Martin | 21 hr |
| Nov 15, 3:47 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 58 min |
| Nov 15, 5:05 PM CST | Severe Thunderstorm Warning | LCH | Calcasieu | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.